Hi Lollypop, I’m quite old, 73, and had problems initially of tolerating the full dosage of Palbociclib, which is a harsher member of this family of meds . Neutrophils kept crashing which put me in hospital. Been going 3 years now on a much reduced dose with a longer rest period and, according to my Onco, the disease is well controlled and I am doing very well. My hair has thinned and I do get tired, but have walked, according to my Fitbit, 10,000 steps this morning! 😇 The Letrozole caused joint pains, and still does, but it is much easier with less alcohol or caffeine, unfortunately. I had to split when I take the drugs as taking them together made me feel dizzy. I take the Letrozole at night and get my sweats over then. My Palbo I take in the morning with food as otherwise it upsets my digestive system. Exercise is a tremendous help in reducing joint pains, and I go to the gym at least 3 times a week to do aqua and swim. I have altered my diet as well, and feel I am making healthier choices. Now....if only I could lose some weight.😱. Best wishes for a successful and long treatment. X
Totally understand! It is all a worry but once you get into a routine things settle down. In a few months time you’ll have your appointments sorted and hopefully any side effects will have settled down too. Sending lots of positive thoughts your way that that’s the case xx
Ok that makes me feel better that’s another thing I was worrying about! It’s bloody endless worry all the time and I’m wondering why I’ve got a permanent headache! Xx
Yes I had my first Zoladex and was given Letrozole at the first appointment I had with my oncologist. Two weeks later I had my first denosumab injection. Then I had to wait just over a month to get my first course of palbociclib. It was delayed as my oncologist wanted to get a biopsy done first to double check the receptor status of my cancer. Everything was out of synch though after that! So I’ve just delayed my next denosumab so I can get it back into sync and have it on the same day as palbociclib. The less hospital visits the better IMO! X
I was also going to ask about when treatment starts...I’ve had my first zoladex jab yesterday and I’ve got my letrozole to start in 2 weeks but I’ve been told my chemo unit will be in touch about my other meds as they have to do them for me. Is this how things work? I’m just getting a bit anxious I’m not on any meds other than my jab! X
Hi Lollypop - just see how you go with things and take it from there would be my advice. You might manage ok and not need to cut out your glass of wine at the weekend. I like to think of dealing with this as more of a marathon than a sprint so whatever helps to make you feel like you’re living your normal life is a good thing I would say. I know I mentioned it when we spoke previously but if you do join the young breast cancer network inoperable group there are loads of us younger ladies on there on the same treatment as you and loads of posts about side effects etc. I’ve found it a really informative and supportive place to be. This forum is viewable by the public so our posts can be read - although there is the private group for secondaries. But the YBCN is a secret group on FB so it’s completely private and a safe space to chat. There are also lots of ladies on there with young children so a good place for advice on that too xx
You are so young to be going through all of this. I really hope the side effects are minimal and you can feel well for a long long time. I've been feeling quite good in the last few days. My breathing has been better and I've had more energy. Also haveyou appitite back. Give it time and I'm sure you will feel better too. Lots of love 💕xx
thank you for replying. I’m glad to hear that after a few cycles the side effects should settle down, I guess it just needs time for my body to adjust and for me to adjust as this is all new. Thanks for all the tips on things I can do, I will admit I love a glass of wine or 2 at the weekend so if I have to cut that out I will really miss it, but if I have to do that then I obviously will as my health is way more important. I hope I get on ok with all this it’s feels quite overwhelming right now xx
Hi - glad to hear you have a treatment plan in place and you’re feeling a bit more positive. Ribociclib is in the same family of the drug that I’m on - Palbociclib- so the side effects are very similar I believe. I’m also on denosumab, zoladex and letrozole. Like you say everyone is different and not everyone has the same side effects. What I have found from the various chat groups I’m in is a common theme that the first few months seem to be the worst and after cycle 3/4 things settle down. So basically hang on in there! The first few denosumab can make you feel a bit fluey but I’m now on injection number 5 and had no side effects from my last injection. Palbociclib can vary - I had headaches, nausea and generally feeling a bit dizzy/ unwell for the first few days after starting week 1 of the cycle. With each successive cycle this has got better and when I started my 4th cycle 3 weeks ago I only felt a bit tired for a few days. My best advice would be not to suffer in silence - if you are feeling sick, have digestive issues or have a headache then call your chemo line (or whatever contact arrangements you have with your team) and get the medication you need to deal with it. I have a full range of meds so I can deal with myself at home which means I can feel better more quickly and avoid having to go to hospital. I find as long as I’m not feeling ill from side effects I can get on with my day and feel more positive about things. Now I’m on cycle 4 I’m not having to take any regular meds to deal with side effects. I know some ladies experience hair thinning on Palbociclib but I haven’t - my hair is as thick as ever it has just slowed down in growth rate. As to the zoladex and letrozole, I suffered with hot flushes and they were pretty bad. What I’ve found is that cutting out alcohol completely has massively helped. I’ve also reduced my caffeine intake. I haven’t drunk alcohol at all since Christmas (an extended dry January) and before that I only ever shared one bottle of wine with my Hubbie at the weekend so I wasn’t a big drinker anyway. But I have found cutting out alcohol completely has pretty much got rid of hot flushes which I think is a small price to pay x
Thank you Jennie60.
onwards and upwards I hope, I hope I’m lucky with side effects but I have a feeling being thrown into menopause will be tough for me...I’m only 35 so it will be rough for a while I think. Still if it keeps this evil cancer at bay I will do anything I can. I hope your well xx
thank you for replying...I’m 35/36 in May so this is going to hit me hard I think as like you said it’s forcing me into it. The side effects do not sound fun but I knew I would have them so it’s no shock! I just hope they do the job for and long time and I can feel more settled and not keep worrying all the time. Xx
Hi fantastic news you are staring treatment and feeling more positive too. I haven't had any real side effects as yet. I take ribiciclib every day 3 weeks on one week off. Then fulvrstant injections every month. I really hope you get on well with your new treatment plan. It's a good form of treatment as it helps life stay normal which is what we all want. Lots of love. 💕xx
Glad you have a plan in place and have started on it. I think most, if not all, of us found things easier to cope with once we had a plan in place. Although I’ve not had ribociclib I’ve had the other combination you’re on so I’ll be honest about how they were for me! Depending on your age the zoladex will throw you into an immediate menopause and if you’re younger (I was 41 when I had it for my primary) it’s a real shock to the system. You will experience menopausal symptoms which are not fun when it starts in this way rather than naturally. The Letrozole sort of adds to those but will probably be masked by the sudden onset of the menopause - sorry to say but I think this is what will happen. Generally Denosumab doesn’t give many if any side effects although the very 1st injection can cause a flu/cold like feeling for a couple of days, subsequent ones tend not to do this. As to ribociclib you should check out some of the threads currently on this part of the forum where ladies are on this drug, even if it’s in combination with another hormonal. Generally things should settle down but initially you may find yourself feeling all out of sorts due to the nature of being on anti hormonal treatments. Hope all goes well and side effects aren’t as bad as I’ve said.
let’s hope they work for me....no reason why not but I always think the worst which is never good for the mindset is it. Hope your doing ok xx
Very glad you have got started on your treatment....now you got something to work with and something else to concentrate on and regular appointments to plan in. Good luck with these first treatments...it’s all rather new and of course you wish you weren’t in this position, but at least somethings happening now and you are in good hands.
I’ve seen my oncologist today and got my treatment plan. I’ve had my first zoladex injection ( ouch!! ) I will be on letrozole, ribociclib and Denosumab. Could any of you tell me the side effects you have had? I know everyone is different but maybe a rough idea? I feel more positive now I’ve got my plan and I’m ready to try and push the fear aside and get back to my new “ normal “ my god the way you take the meds sounds complicated now but I know I will get into the swing of it over time xxx